I received cortisone shots in both elbows aobut 6 months ago, and both developed the rather common pale discoloration patches. The right elbow has cleared up, but the left has gotten substantially worse. The patch has grown, the skin is very tender, and has a tendency to bleed very easily. Merely putting on a sweater is abrasive enough to cause the area to "seep" blood through the skin. My doctor has adopted a wait and see attitude, but I'm not quite sure what I'm waiting for. Will it clear up eventually? should I seek other treatment?
Skin discoloration at the injection site, atrophy skin and thinning of the skin are frequent side effects of steroid shots. These indentations which have formed after steroid injections can take upto 6 months to heal and fill in when collages in formed but sometimes it may take longer or less depending on the depth of the indentations and the response of the skin. If they persist then you can get collagen filling and laser resurfacing done.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.